View Full Version : derm says shedding on PROPECIA is NOT NORMAL? please take a look

07-06-2011, 08:40 PM
my hair is shedding like crazy, currently on my third round of propecia (three months, about week till my 4th). my dermatologist says this is not normal.. I am shedding hair each time I shower and each time I run my hands through my hair numerous hairs come out. I am not sure if I should keep taking it and riding it or stop? I am making an appt to go see her soon.

your thoughts on if I should continue?

07-06-2011, 10:14 PM
I also forgot to mention 2-3 times a week I use Ketoconazole Shampoo 2% and Nizoral any other times I wash my hair that week

07-06-2011, 10:15 PM
I also forgot to mention 2-3 times a week I use Ketoconazole Shampoo 2% and Nizoral any other times I wash my hair that week But I have used this for the first month or two while using propecia and the shedding started two months after I began using propecia

07-07-2011, 06:57 AM
hey man, ive been on Propecia 2 1/3 years, i thought i shed, but apparently it was only noticeable to me. but i think some people do shed like you, i think most derms dont really know to much about hairloss. Mine told me to use rogaine too and i said i was worried about a shed and they said they had never heard of such a thing. Meanwhile it says it right on the directions that come with the crap.

07-07-2011, 08:14 AM
so you use generic keto shampo 3 times a week and Nizoral 4 days a week? Those are the same thing man, your using them way too much. Nizoral is brand name keto shampoo. You should us one or the other 2 times a week tops.

07-07-2011, 08:33 AM
It sounds like a normal Propecia shed to me. You don't make it sound like anything more than that.

07-07-2011, 10:44 AM
I agree derms are not exactly hair loss treatment experts. I honestly never noticed a shed while on any treatment, the only sheds I went through was when I was not using any hair loss treatments. But that doesn't mean sheds aren't normal, I think the majority of finasteride/minoxidil users get sheds.

07-07-2011, 11:08 AM
When I run my hands through my hair or use shampoo, I notice there are white bulbs attached to each hair. Does this say anything?

07-07-2011, 05:09 PM
nope that doesnt mean anything its sebum

07-08-2011, 05:10 PM
dermatologists don't know much about hair loss (especially the female ones). They're only good at treating acne. Such a waste of money. If your scalp is oily, you should shampoo every day. Not twice a week

08-25-2011, 02:33 PM
no offense, but why even go to a female derm with conditions like MPB? Majority dont know jack shit about those conditions, there only good for skin not hair. But if your going just for a prescription, I can understand. Just dont listen to her about shedding not being normal.

Shedding while taking propecia is quite normal, i used to shed like crazy the first 5 months, and then on my 5th month it slowed down and eventually stopped. I still sometimes once or twice a month get minor shedding, but its probably due to my scalp infection that im still treating.

You should stick to propecia for atleast a year before making any final decisions.